Alert archive / Maine / Wind Advisories in 2020
Wind Advisory 2, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Feb 26, 2020, 3:46 AM EST for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Feb 27, 2020, 5:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2020, 3:46 AM EST (08:46 UTC)
- In effect from
- Feb 27, 2020, 5:00 AM EST
- Expired
- Feb 27, 2020, 11:58 AM EST
- In force
- 7 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WWUS71 KGYX 260846 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 346 AM EST Wed Feb 26 2020 MEZ023>028-NHZ014-262300- /O.NEW.KGYX.WI.Y.0002.200227T1000Z-200227T1900Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 346 AM EST Wed Feb 26 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM EST THURSDAY... * WHAT...East winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 5 AM to 2 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Schwibs
3 follow-up statements
328 WWUS71 KGYX 262038 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 338 PM EST Wed Feb 26 2020 MEZ023>028-NHZ014-270445- /O.CON.KGYX.WI.Y.0002.200227T1000Z-200227T1900Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 338 PM EST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EST THURSDAY... * WHAT...East winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 5 AM to 2 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Cempa/Watson
982 WWUS71 KGYX 270749 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 249 AM EST Thu Feb 27 2020 MEZ023>028-NHZ014-271900- /O.CON.KGYX.WI.Y.0002.200227T1000Z-200227T1900Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 249 AM EST Thu Feb 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Schwibs
270 WWUS71 KGYX 271658 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1158 AM EST Thu Feb 27 2020 MEZ023>028-NHZ014-271800- /O.CAN.KGYX.WI.Y.0002.000000T0000Z-200227T1900Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 1158 AM EST Thu Feb 27 2020 ...WIND ADVISORY IS CANCELLED... Winds will shift to W this afternoon and remain gusty, with gusts to around 30-35 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:46 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 26, 3:46 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Gray ME
346 AM EST Wed Feb 26 2020
.SYNOPSIS...
A nearby frontal zone will provide the focus for some light rain and
snow showers today before a much stronger low pressure system
arrives for tonight and Thursday. This storm will bring rain
along the coast...heavy snow in the mountains...and a mix of
rain and snow in between. Much colder air will arrive behind
this system with mountain snow showers continuing into the
weekend. Moderating temperatures are expected by early next
week.
&&
.NEAR TERM /THROUGH TODAY/...
Widespread clouds today with a weak frontal boundary draped to
our south. With little or no forcing today any precipitation in
the form of rain or snow...largely dependent on boundary layer
temperatures...should be widely scattered. It'll be another mild
day with highs in the upper 30s to lower 40s.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
Phasing streams and upper trough going negative tilt will
quickly energize the storm system over the mid Atlantic region
tonight. Precipitation will overspread the area from southwest
to northeast overnight and become heavy at times by late tonight
ahead of a strengthening 60 knot low level jet. Forecast soundings
continue to suggest a heavy wet snow across the mountains and
foothills with rain along the coast. In between...the column
should cool sufficiently for at least a quick inch or so of wet
snow. There will be a sharp gradient in snow amounts across the
interior...exactly where that occurs remains a bit tough to nail
down at this point. Snowfall amounts may exceed one inch per
hour late tonight and Thursday morning where precipitation
remains all snow. Gusty winds across the interior...but
especially across the higher terrain...when combined with the
wet snow may result in a few power outages. Coastal sections
will see heavy rain with localized urban and poor drainage
flooding during the morning. Along the coast...we'll also see
the strongest winds in onshore flow with gusts to 50 mph likely
late tonight and Thursday morning. The precipitation will end
from southwest to northeast during the day and winds will drop
off as the occluding front pivots northward across the area.
Mountain sections will be the last area to see the steadier
precipitation end.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through Thursday/...Conditions gradually lowering
to MVFR with lcl IFR in cigs today. Widespread IFR developing
tonight in RA coastal TAF sites with SN/RA mix inland. SFC
winds gusting up to 30 KT inland and up to 45 KT at coastal TAF
sites Thu morning with LLWS before winds diminish. Conditions
improving to MVFR from SW to NE on Thursday as precipitation
tapers off.
Long Term...
&&
.MARINE...
Short Term /Through Thursday/...Building seas in onshore flow
with winds and seas steadily increasing tonight ahead of an
occluded front with a period of storms all waters except Casco
Bay where a strong gale will occur. Winds will briefly drop off
by Thursday afternoon with a period of gales outer waters by Thu
night with SCA's for bays.
Long Term...
&&
.TIDES/COASTAL FLOODING...
Strong onshore flow and building seas Thursday morning should
result in a tidal surge of nearly 2.5 ft. While we'll remain
below flood stage with the noon time high tide on Thursday...it's
likely that large seas will produce some splash-over along with
minor beach erosion.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 11 PM this evening to 7 PM EST
Thursday for MEZ007>009-012>014.
Winter Weather Advisory from 11 PM this evening to 3 PM EST
Thursday for MEZ018-019.
Wind Advisory from 5 AM to 2 PM EST Thursday for MEZ023>028.
Winter Weather Advisory from 1 AM to 5 PM EST Thursday for
MEZ020>022.
NH...Winter Storm Warning from 11 PM this evening to 7 PM EST
Thursday for NHZ001>004-006.
Winter Weather Advisory from 11 PM this evening to 3 PM EST
Thursday for NHZ005-009.
Wind Advisory from 5 AM to 2 PM EST Thursday for NHZ014.
MARINE...Gale Warning from 1 AM to 5 PM EST Thursday for ANZ153.
Storm Warning from 1 AM to 5 PM EST Thursday for ANZ150>152-
154.
&&
NEAR TERM...Schwibs
SHORT TERM...Schwibs
LONG TERM...HanesHazardous weather outlook, Feb 26, 3:37 AM EST, 9 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 337 AM EST Wed Feb 26 2020 NHZ007-008-010>013-015-270845- Sullivan-Merrimack-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 337 AM EST Wed Feb 26 2020 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Rain and snow will develop across the region before daybreak Thursday before changing to rain across all of southern NH and coastal Maine Thursday morning. Across the higher terrain...a quick 1 to 2 inches of snow is possible before the changeover. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds will gust to near 35 mph Thursday and Thursday evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ023>028-NHZ014-270845- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 337 AM EST Wed Feb 26 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM EST THURSDAY... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Despite low astronomical tides...a strong storm system will bring elevated water levels and 9 to 12 foot nearshore waves on Thursday...with splashover possible at the time of high tide early Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-NHZ001>004-006-270845- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Carroll- 337 AM EST Wed Feb 26 2020 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST THURSDAY... This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ018-019-NHZ005-009-270845- Interior York-Interior Cumberland-Southern Grafton-Belknap- 337 AM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EST THURSDAY... This Hazardous Weather Outlook is for Maine, southwest Maine, central New Hampshire and northern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ020>022-270845- Androscoggin-Kennebec-Interior Waldo- 337 AM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 5 PM EST THURSDAY... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ151-270845- Penobscot Bay- 337 AM EST Wed Feb 26 2020 ...STORM WARNING IN EFFECT FROM 1 AM TO 5 PM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-270845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 337 AM EST Wed Feb 26 2020 ...STORM WARNING IN EFFECT FROM 1 AM TO 5 PM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-270845- Casco Bay- 337 AM EST Wed Feb 26 2020 ...GALE WARNING IN EFFECT FROM 1 AM TO 5 PM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:33 AM EST | Gale Warning | GYX | 57 hr | |
| Feb 26, 3:33 AM EST | Storm Warning | GYX | 32 hr | |
| Feb 26, 3:53 AM EST | Winter Storm Warning | GYX | Franklin, Oxford, Somerset | 39 hr |
| Feb 26, 3:53 AM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Kennebec, Waldo, York | 35 hr |
| Feb 26, 3:09 PM EST | Coastal Flood Statement | GYX | Cumberland, York | 20 hr |
Nearby
Wind Advisories in Maine, 2020Wind Advisories in New Hampshire, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.